Black Stools



Related Terms: Constipation, Diarrhea, Colonoscopy, High Fibre Diet, Loose Stool, Complete Stool Examination, Irritable Bowel Syndrome, Pantoprazole

Recently Answered Questions


I have nausea, black stools, belly pain and gas. What could it be?
Query: Hello doctor,I am a female, 58, 5'10", 239lbs. I am having nausea every morning. It comes and goes during the day. I also have black stools, belly pain, and gas. I am on Lexapro 10 mg, Pramipexole 3 mg, Lamotrigine 25 mg twice daily and 200 mg once, Meloxicam 15 mg, Metformin 500 mg, Gabapentin 300 ...  Read Full »
Dr. Anantha Narayanan.n
General Practitioner

Answer: Hello, Welcome to icliniq.com. Your symptoms are suggestive of upper gastrointestinal intestinal bleed. Please stop Meloxicam 15 mg tablet immediately. I suggest you take proton pump inhibitor medication like Omeprazole 40 mg tablet straightaway and take preferably cold water. Please check with a...  Read Full »
 
I have got black stools along with fluctuating appetite. Why?
Query: Hello doctor, I have got black stools along with fluctuating appetite, stomach pain, and diarrhea and general run-downness including being freezing. Do I need to worry?  Read Full »
Dr. Pooja Pardhi
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. I have gone through your query and can understand your health concern. Black colored stools could be due to many causes. It could be due to some medicines like Iron supplements or NSAID analgesic or antiplatelet drugs, etc. If you are taking any of these drugs, stop the...  Read Full »
 
Could gastritis cause black stools?
Query: Hi doctor, I have acid reflux problem for the last 5 years. Pain in my throat also happens because of it. For the last eight months, I feel dizzy, vertigo after eating food and sometimes even after drinking water. I have started taking herbal medicines for psoriatic arthritis before six months. Whe...  Read Full »
Dr. Anshul Varshney
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. We are here to help you. Most likely you are being given steroids or painkillers in the form of herbal supplements, and they have the side effect of gastritis that can cause black stools. Black stools can also be caused by multivitamins. In such case scenario, my strong ...  Read Full »
 
I am passing black stools since two days. Why?
Query: Hi doctor, I am passing black stools since two days. I am on medication since four months. The current medication I am taking is Irozorb and Cranbe. Please suggest me what to do.  Read Full »
Dr. Sadaf Mustafa
Internal Medicine Physician

Answer: Hello. Welcome to icliniq.com. Iron in Irozorb can make the stools black or it may be happening due to gastritis or stomach ulcers. It is the iron that oxidizes and give black color, but it seems like you are taking these medications since four months. Did you have black color stools before? ...  Read Full »
 
Can hepatitis E cause black stools?
Query: Hello doctor,My mom has hepatitis E since the last 15 days. As advised by the doctor, she is taking Drakshadi Kashaya, three teaspoons mixed with nine teaspoons of water and a quarter teaspoon of Katuki Choorna. Also, she is taking Nirocil tablet thrice a day since three days. Yesterday her stool ...  Read Full »
Dr. Ishwar Chandra Rai
Ayurveda Specialist

Answer: Hello, Welcome to icliniq.com. Hepatitis E is just like hepatitis A. It spreads through stools and due to poor hygiene. You are taking good medicines. Just wait for few days. Drink boiled water and maintain good hygiene. Take the following medicines too along with your medicines: Vasa Guduchyadi Kas...  Read Full »
 
I have a runny stomach and black stools after the flu. Why?
Query: Hello doctor, I had the flu for two days. That included a fever, sore throat, and runny nose with a dry cough. The flu went away and now I just have a cough, but I have developed a rash behind my ears and a runny stomach in which my stool is black.  Read Full »
Dr. Saravan Pramod Settipalli
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. It seems like a hemorrhagic fever such as dengue in which the patient presents with a bleeding manifestation of melena (black-colored stools), bleeding gums, any hemorrhagic rashes, or hematuria, etc. Black-colored stools indicate that blood is leaking from somewhere...  Read Full »
 
Do protein supplements cause black stools?
Query: Hello doctor, I am 16 years old. I have started taking a protein supplement since yesterday. I passed black stools this morning. Is this black color because of the protein powder?  Read Full »
Dr. Kini
Medical Gastroenterologist

Answer: Hi, Welcome to icliniq.com. Protein supplements do not cause black stools. Black stools, also known as melena, occur if there is bleeding in the upper gastrointestinal tract. There are chances of black stools if you take medications like Pepto-Bismol or Iron supplements. So, if you are not on Pep...  Read Full »
 
I have a sore throat, fever, runny nose, with black stool. Is there anything serious?
Query: Hi doctor, I have a sore throat, fever, runny nose, and black stool. Is there anything serious?  Read Full »
Dr. Penchala Prasad Kandikattu
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. You are suffering from probably acute viral rhinopharyngitis with black stools. Black stools may be due to GI bleeding or Iron tablets consumption or infection, etc. Until examination is done it is difficult to say what it is. Use water vapor inhalation and salt wate...  Read Full »
 
I passed a lot of bright blood with stool today. Should I be worried?
Query: Hello doctor, I was constipated yesterday full day. When I went to the toilet today, there was quite a lot of bright red blood. I went again and sat on the toilet without actually doing anything, and there was more blood. I have had cramps as well. Should I be worried right now? I have had bowel pro...  Read Full »
Dr. Murad Haider
Family Physician

Answer: Hello, Welcome to icliniq.com. There are many causes for blood in the stools. The severity can vary from mild bleeding (common) to a severe life-threatening bleeding (uncommon). If the bleeding is heavy or if you have black stools, that is older blood due to a bleed from high up in the gut, then see...  Read Full »
 
Why do I have some weird urge to move my legs at night?
Query: Hi doctor, I am 20 years old and struggling with my health right now. I went to doctor and he asked me to get certain tests. I have been vomiting since four months, but most of the time while travelling in the metro. Though I have been traveling through metro since many years, never faced such probl...  Read Full »
Dr. Sadaf Mustafa
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. It would be helpful to know where exactly your abdominal pain is located. If you upload a picture while pointing towards it will be very much helpful. Do you vomit up each time you have the abdominal pain or they can happen at two separate times as well? Do you have bl...  Read Full »
 
 
 

 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Do you have a question on Black Stools? We have medical experts to help you right away.

Ask a Doctor Online Now!